South Carolina, 2012Damaging Winds and Heavy Rain in South Carolina, July 10, 2012
July 10, 2012 · NWS CHS · 8 events in 3 counties and zones
A number of outflow boundaries and the sea breeze ahead of a weak backdoor cold front combined to produce scattered to numerous showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A number of outflow boundaries and the sea breeze ahead of a weak backdoor cold front combined to produce scattered to numerous showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 10, 12:51 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 10, 12:51 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT TUE JUL 10 2012
.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN INLAND BEFORE LIFTING BACK NORTH
AS A WARM FRIDAY AS ATLANTIC HIGH PRESSURE EXPANDS ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY TUESDAY AFTERNOON...THUNDERSTORMS WERE READILY FIRING ALONG
THE SC SEA BREEZE AND NEAR INLAND MESOSCALE BOUNDARIES. EXPECT
UPSCALE GROWTH IN THUNDERSTORM COVERAGE/INTENSITY AS COMPLEX
OUTFLOW BOUNDARIES...SEA BREEZE CONVERGENCE AND SOME POTENTIAL FOR
MID LEVEL COLD POOLING WILL SUPPORT PROPAGATION OF MULTICELL
THUNDERSTORMS WITH PULSE SEVERE CHARACTERISTICS DEEPER INTO THE
FORECAST AREA. SINCE THE REMNANTS OF THE MID LEVEL CAP REMAIN IN
EVIDENCE ACROSS S/W COUNTIES...THUNDERSTORMS COULD HOLD OFF IN
THIS AREA UNTIL MID TO LATE AFTERNOON.
PRE-THUNDERSTORM SBCAPES AT LEAST 3500-4000 J/KG...0-3 KM CAPES
AROUND 150 J/KG AND DOWNDRAFT CAPES 1000-1500 J/KG...ACCOMPANIED BY
PWATS APPROACHING 2 INCHES....WILL PRIMARILY SUPPORT OCCASIONAL
DAMAGING WET MICROBURSTS. SINCE THE ENVIRONMENT HAS NOT BEEN
OVERTURNED BY ANY DEEP MOIST CONVECTION SINCE LATE LAST
WEEK...SOME MORE CONCENTRATED/PERSISTENT DAMAGING WIND EPISODES
WILL BE POSSIBLE. GIVEN -10C TO -30C CAPES EXCEEDING 1000 J/KG
ISOLATED LARGE HAIL CANNOT BE RULED OUT..BUT FREEZING LEVELS ABOVE
15 KFT AGL SUGGEST THAT THE POTENTIAL FOR HAIL WILL REMAIN
LIMITED.
RAISED POPS TO LIKELY ACROSS NORTHERN/INLAND COUNTIES THIS
AFTERNOON/EVENING...BUT GREATER COVERAGE OF HIGHER POPS COULD
EVENTUALLY BE REQUIRED IF PERSISTENT MULTICELL THUNDERSTORM
CLUSTERS DEVELOP.
IN ADVANCE OF CONVECTION...TEMPERATURES WILL TOP OUT IN THE LOWER
TO MID 90S AT MANY INLAND LOCATIONS...PERHAPS IN THE UPPER 90S AT
ISOLATED INLAND GA LOCALES...A COUPLE OF DEGREES LOWER THAN RECENT
DAYS. THUNDERSTORMS WILL PRODUCE RAPID/LOCALIZED TEMPERATURE
CHANGES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THIS EVENING...CONVECTION MAY BECOME FAIRLY WIDESPREAD N OF I-16 AND
W OF U.S. 17 GIVEN RECENT MODEL TRENDS. DEPENDENT ON WHETHER TSTMS
CAN CONGEAL LATER TODAY AND IF IT CAN DIG S ON BOUNDARIES INTO UNTAPPED
ATMOSPHERE PROFILES S OF I-16 REMAIN UNCERTAINTIES. LATER SHIFTS
MAY NEED TO RAISE SOME INLAND POPS TO LIKELY THIS EVENING WITH SOME
STRONGER STORMS AND LOCALLY HEAVY DOWNPOURS A POSSIBILITY. LOW
TEMPS IN THE 70S ONCE AGAIN...SLIGHTLY LOWER THAN PREVIOUS MORNINGS
FOR MANY AREAS GIVEN THE BETTER CHANCES OF DIURNAL CONVECTION.
COVERAGE SHOULD DIMINISH AFTER MIDNIGHT BUT WOULD NOT BE SURPRISED
TO SEE SOME RENEWED NEAR COASTAL CONVECTION AFTER 2 AM.
A RELATIVELY ACTIVE PATTERN SHOULD CONTINUE MUCH OF THIS WEEK DUE
TO A BROAD UPPER TROUGH PARKED TO OUR WEST WITH A SURFACE FRONT
DRAPED ACROSS CENTRAL NC/SC. PREVAILING SOUTHEAST SURFACE WINDS
WILL ALLOW THE SEABREEZE TO MOVE INLAND FAIRLY EARLY IN THE
AFTERNOON. WE EXPECT THE GREATEST SHOWER AND THUNDERSTORM COVERAGE
TO BE ACROSS FAR INLAND AREAS CLOSER TO THE SURFACE TROUGH/FRONT
WITH VERY LITTLE COVERAGE ALONG THE IMMEDIATE COAST WHERE THE
MARINE LAYER MOVES INLAND DURING PEAK HEATING. ACTIVITY SHOULD
CONTINUE INTO THE EARLY EVENING BEFORE THE BRUNT OF IT
DISSIPATES...LEAVING ONLY ISOLATED SHOWERS/STORMS OVERNIGHT.
DECREASING THICKNESSES AND STRENGTHENING ONSHORE LOW-LEVEL FLOW
WILL BRING TEMPS BACK CLOSER TO CLIMATOLOGICAL NORMS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL STRENGTHEN ACROSS THE WESTERN ATLANTIC LATE IN
THE PERIOD...RETURNING US TO A MORE NORMAL MID-JULY PATTERN.
ISOLATED CONVECTION WILL PRIMARILY DEVELOP ALONG THE SEABREEZE AS IT
PUSHES INLAND EACH AFTERNOON. HIGH TEMPS WILL BE IN THE LOWER TO
MIDDLE 90S.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONFIDENCE IS MODERATE TO HIGH FOR DIRECT THUNDERSTORM IMPACTS AT
KCHS THIS AFTERNOON. THUNDERSTORMS COULD ALSO IMPACT KSAV LATE
THIS AFTERNOON OR THIS EVENING...BUT CONFIDENCE IN THIS SCENARIO
REMAINS INSUFFICIENT FOR ANY TEMPO GROUPS WITHIN THE 18Z TAFS.
WILL AMEND AS NEEDED.
OUTSIDE THUNDERSTORMS...VFR THROUGH THE 18Z TAF PERIOD. IF/WHERE
THUNDERSTORMS OCCUR...THE PROBABILITY FOR BRIEF MVFR OR LOWER
CONDITIONS AROUND DAYBREAK WEDNESDAY WILL INCREASE SOMEWHAT.
EXTENDED AVIATION OUTLOOK...LOW CHANCE OF MVFR/IFR CONDITIONS IN
MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS EACH DAY THROUGH
THE WEEK.
&&
.MARINE...
OFFSHORE FLOW WILL GIVE WAY TO THE SEA BREEZE CIRCULATION ONCE
AGAIN TODAY. THE DAILY SURGE TRENDS WILL CONTINUE THROUGH TONIGHT
WITH MODEL PROGS NOT QUITE AS STRONG FOR TONIGHT AS SOME PREVIOUS
OUTPUT. ALSO...THUNDERSTORMS COULD GREATLY ALTER THE PRESSURE
PATTERN/LOCAL WINDS THIS AFTERNOON AND TONIGHT. SSW FLOW 10-20 KT
AND SEAS 2 TO 4 FT WILL CONTINUE TO BE AVERAGE CONDITIONS.
NOCTURNAL SURGING MAY PUSH WATERS CLOSER TO 20 KT THIS EVENING BUT
SMALL CRAFT ADVISORY CONDITIONS UNLIKELY. MARINERS IN THE
INTRACOASTAL WATERS SHOULD KEEP AN EYE OUT FOR TSTM WIND SHIFT
BOUNDARIES THIS AFTERNOON AND EVENING.
ATLANTIC HIGH PRESSURE WILL MAINTAIN CONTROL OVER THE MARINE AREA
WEDNESDAY INTO THE WEEKEND. SOUTHEAST WINDS WILL PREVAIL BUT
CONDITIONS SHOULD STAY WELL BELOW ADVISORY THRESHOLDS.
&&
.EQUIPMENT...
THE KCLX WSR-88D REMAINS OUT OF SERVICE. UNTIL REPAIRS ARE
COMPLETE...WE WILL BE LIMITED TO OCCASIONAL SCANS IN VCP 11 OR
VCP 21.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...SPR
MARINE...JRL/SPR
EQUIPMENT...SPR
Hazardous weather outlook, Jul 10, 9:39 AM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1039 AM EDT TUE JUL 10 2012
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-111445-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1039 AM EDT TUE JUL 10 2012
...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO TO DEVELOP EARLY THIS AFTERNOON ACROSS SOUTHEAST SOUTH
CAROLINA. THEN...THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND
SOUTHWEST DURING THE AFTERNOON THROUGH THIS EVENING. A FEW
THUNDERSTORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE
DAMAGING WIND GUSTS EXCEEDING 60 MPH...ALTHOUGH ISOLATED HAIL
TO 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE.
THE RISK FOR SEVERE WEATHER WILL BE PRIMARILY LOCATED ALONG AND
NORTH INTERSTATE 16...ESPECIALLY BETWEEN 1 PM AND 10 PM.
CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR UPDATED INFORMATION TODAY. IF YOU PLAN TO BE OUTSIDE THIS
AFTERNOON AND EVENING...PREPARE TO MOVE QUICKLY TO SAFE SHELTER IF
THREATENING WEATHER APPROACHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 10, 12:38 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT TUE JUL 10 2012
SCZ044-045-101815-
DORCHESTER-INLAND BERKELEY-
138 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 215 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 133 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TEXAS...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...HARLEYVILLE...INDIAN FIELD...JEDBURG...REEVESVILLE...
RIDGEVILLE...SAINT GEORGE AND SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3301 8013 3302 8014 3301 8017 3305 8044
3307 8046 3307 8063 3325 8065 3331 8049
3328 8047 3326 8043 3327 8037 3328 8035
3327 8030 3330 8026 3339 8025 3341 8021
TIME...MOT...LOC 1737Z 270DEG 3KT 3313 8053Special weather statement, Jul 10, 1:09 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT TUE JUL 10 2012
SCZ045-050-101915-
CHARLESTON-INLAND BERKELEY-
209 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND GEORGETOWN COUNTIES THROUGH 315 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HAMPTON PLANTATION
STATE PARK TO AWENDAW...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE
PARK...LIGHTHOUSE ISLAND...MCCLELLANVILLE AND SANTEE COASTAL
RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3301 7955 3298 7954 3301 7955 3300 7957
3297 7955 3295 7956 3299 7958 3297 7961
3307 7975 3325 7952 3324 7945 3316 7935
3314 7926
TIME...MOT...LOC 1808Z 240DEG 2KT 3324 7938 3304 7960Special weather statement, Jul 10, 1:30 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE JUL 10 2012
SCZ044-101900-
DORCHESTER-
230 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 300 PM EDT...
AT 225 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR DUNCAN CHAPEL...MOVING NORTHEAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
INDIAN FIELD AND REEVESVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3333 8049 3330 8049 3328 8047 3328 8045
3326 8043 3327 8039 3317 8064 3322 8071
3324 8070 3334 8051
TIME...MOT...LOC 1830Z 233DEG 7KT 3327 8059Special weather statement, Jul 10, 1:38 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT TUE JUL 10 2012
SCZ045-101915-
INLAND BERKELEY-
238 PM EDT TUE JUL 10 2012
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...
AT 235 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES WEST OF
EASTERN LAKE MARION TO 14 MILES SOUTH OF EASTERN LAKE MARION...MOVING
NORTHEAST AT 15 MPH.
MARINERS ON EASTERN LAKE MARION SHOULD PREPARE NOW FOR CLOUD TO
WATER LIGHTNING AND GUSTY WINDS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN
WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION
DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY
BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF
BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3345 8016 3343 8015 3338 8016 3339 8022
3340 8023 3344 8023 3345 8022 3346 8020
TIME...MOT...LOC 1837Z 244DEG 6KT 3336 8041 3323 8025Special weather statement, Jul 10, 1:50 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT TUE JUL 10 2012
SCZ045-101915-
INLAND BERKELEY-
250 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 315 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...CROSS...NORTHERN LAKE MOULTRIE AND SOUTHERN LAKE
MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3346 8007 3328 7996 3324 8023 3340 8024
3338 8016
TIME...MOT...LOC 1851Z 247DEG 8KT 3332 8021Thunderstorm Wind, Dorchester
- When
- July 10, 1:55 PM EST to 1:57 PM EST
- Where
- Dorchester County, 2.37 mi SSW of Rosinville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 33.220, -80.540
SC Highway Patrol reported a tree down at the intersection of US-15 and Indian Field Circle.
Thunderstorm Wind, Colleton
- When
- July 10, 2:30 PM EST to 2:32 PM EST
- Where
- Colleton County, Bells Xrds
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 32.980, -80.850
The Colleton County warning point reported trees and powerlines down in the 12000 block of Bells Crossroads.
Thunderstorm Wind, Dorchester
- When
- July 10, 2:36 PM EST to 2:38 PM EST
- Where
- Dorchester County, 0.9 mi NW of Slandsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.990, -80.240
The Dorchester County warning point reported a large tree down and blocking the road. The tree came down as a result of the outflow boundary in advance of the thunderstorms.
Thunderstorm Wind, Berkeley
- When
- July 10, 2:48 PM EST to 2:50 PM EST
- Where
- Berkeley County, 1.5 mi NNE of The Barrows
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.150, -80.060
Berkeley County 911 center reported a tree down on Branch Road near Route 17A.
Thunderstorm Wind, Berkeley
- When
- July 10, 3:08 PM EST to 3:10 PM EST
- Where
- Berkeley County, 2.7 mi SE of Bethera
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 33.170, -79.770
SC Highway Patrol reported a tree down along Route 41.
Heavy Rain, Berkeley
- When
- July 10, 3:25 PM EST to 3:45 PM EST
- Where
- Berkeley County, 0.9 mi NE of Jamestown
- Reported by
- Trained Spotter
- Coordinates
- 33.290, -79.690
Several inches of water near Hell Hole Swamp at the cross roads of Route 41 and Route 45. The roads remain open and passable.
Thunderstorm Wind, Colleton
- When
- July 10, 4:36 PM EST to 4:38 PM EST
- Where
- Colleton County, Hendersonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 32.780, -80.720
SC Highway Patrol reported a tree down on Hendersonville Highway.
Thunderstorm Wind, Colleton
- When
- July 10, 4:45 PM EST to 4:47 PM EST
- Where
- Colleton County, 0.58 mi E of Green Pond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 32.730, -80.610
SC Highway Patrol reported a tree down near the intersection of Folly Creek Lane and Green Pond Highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Flash Flood and Hail in Tennessee, July 10, 2012$1,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401593, 401594, 401595, 401597, 401600, 401591, 401602, 401604.